The hand-foot-syndrome (HFS, palmoplantar erythrodysesthesia, chemotherapy-associated acral erythema) is characterized by painful predominantly palmo-plantar lesions. The association with different chemotherapeutic agents has been known for over 20 years. More recently, HFS has been reported in association with regimens using targeted agents, in particular the multikinase inhibitors (MKI) sorafenib and sunitinib. The HFS associated with MKI has a different distribution and clinical appearance than the traditional disorder. In this review, similarities and differences between chemotherapy- and MKI-associated HFS are discussed and current recommendations for their prophylaxis and management are summarized.
No takes yet. Share an insight, caveat, or question.
Degen et al. (2010) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: